Hope this is ok to post, but this is a real problem.
My boyfriend has recently started taking Suboxone to get off his pain killer addiction. He started taking it about 5 days ago. He did have trouble sleeping, and still has a little bit he will wake up a few times a night and then have trouble falling back asleep. It says that on the lable so we knew what to expect along with some of the other things.
The problem now is that he cannot orgasam. This is becoming very frustrating for him. I have read in other posts that people have no sex drive but his is the oppoiste, it's there. Has anyone else had this problem. I told him that it is probably from the med and once his body gets used to it things will be back to normal.
He has become a completely different person in just the few days since he's started taking it, both of us are very happy with it. He's more energetic and looks at things in a better way.
I know that he is not going to stop taking the med for that problem, but I just would like to beable to tell him that he is not alone and there are other people that this has happend to also.
Last edited by valeriedl; 06-29-2008 at 06:18 PM.
Reason: left something out
How much sub is he taking each day? I know when I first went on it, I would last much longer. I was on 24mgs a day but also went over my prescribed dose a lot too. The vics,percs,oxys, etc. would do the same and most of the time it was really difficult to urinate also. I still have that last problem but it seems to come and go. I told my sub doc about it and he told me it's normal for opiates to do this. Since I lasted much longer with the pills and sub my girlfriends would use lube to not get sore. It would take me that long! So,..
how much do you love him? lol! Also, when I was on an anti-depressant for six weeks I couldn't finish either but they are known to do that unlike sub.
I'm not exactally sure how to understand what the label says but its: 8mg-2mg tablet.
He is to take 1 tablet three times a day. He just got on them three days ago. Also as said above he has trouble going to the bathroom.
We've tried alot of different methods in the bedroom and he says he's right there but just can't finish. There have been times we have tried for half an hour or more and its just no good.
At least now we know that he's not alone in this problem!
If there is anyone with any other suggestions or advice I'd love to hear it.
I don't know if the sub level that he is taking is too high but I know he was taking a lot of pain killers, way more than the dr was giving him, each month. So I don't know if he should be taking less or if this is right.
that means 8mg of buprenorphrine and 2mg of naloxone. and 3 of those day is a HUGE dose. sub has a ceiling effect at 16mg, so going over that will not be beneficial and will cause unpleasant side effects. sub is reportedly 50x stronger than morphine! 24mg a day is way to much unless someone has come off years of methadone maintenance. his side effects will lessen as he tapers. sub is a weird drug--the less you take--the better you feel. it's more of an agonist at low doses and it is an antagonist at higher doses. when someone is on sub at high doses, they are up-regulating their opiate receptors (making more) and this causes the withdrawl period to be much longer--the longer you're on sub, the longer and harder it is to get off. sub is best used as a short (2-3 week) detox tool. once you are on it longer than that, you are just switching addictions to a much more powerful opiate.